Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 45, NWS Melbourne, FL

October 4, 2010Lake County, Florida

NWS Melbourne, FL issued this red flag warning at Oct 4, 2010, 4:17 AM EDT for Lake County, Florida. It took effect at Oct 4, 2010, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2010, 4:17 AM EDT (08:17 UTC)
In effect from
Oct 4, 2010, 1:00 PM EDT
Expired
Oct 4, 2010, 6:00 PM EDT
In force
5 hr
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2010-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2010-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WWUS82 KMLB 040817
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
417 AM EDT MON OCT 4 2010

FLZ041-045-046-053-040930-
/O.CAN.KMLB.FW.A.0037.101004T1600Z-101004T2200Z/
INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-
417 AM EDT MON OCT 4 2010

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FIRE
WEATHER WATCH. 

ONE TO THREE HOURS OF CRITICAL RH VALUES ARE POSSIBLE WITH NORTH
WINDS AROUND 10 MPH. 


$$

FLZ044-144-042200-
/O.UPG.KMLB.FW.A.0037.101004T1600Z-101004T2200Z/
/O.NEW.KMLB.FW.W.0045.101004T1700Z-101004T2200Z/
NORTHERN LAKE-SOUTHERN LAKE-
417 AM EDT MON OCT 4 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1
PM THIS AFTERNOON TO 6 PM EDT THIS EVENING. 

AROUND 4 HOURS OF CRITICAL RH VALUES CAN BE EXPECTED THIS
AFTERNOON WITH NORTH WINDS AROUND 10 MPH. MIN RH VALUES SHOULD BE
AROUND 30 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

KELLY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 3, 8:46 PM EDT, 7 hours 31 minutes earlier.

Area forecast discussion, Oct 3, 8:46 PM EDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
846 PM EDT SUN OCT 3 2010

.DISCUSSION...
NO WEATHER AND BARELY ANY CLOUDS TODAY WITH DRY AIRMASS IN PLACE
ACROSS THE FLORIDA PENINSULA. NORTHERLY FLOW INTO THE AREA WILL
CONTINUE TO ADVECT LOWER DEWPOINTS...AND WITH CLEAR SKIES TONIGHT..
TEMPERATURES WILL DROP QUICKLY NOW THAT THE SUN HAS SET. OVERNIGHT
LOWS WILL BE A COOL LOW-MID 60S...DIPPING INTO THE UPPER 50S IN
LAKE...NORTHERN VOLUSIA...AND AROUND LAKE OKEECHOBEE.

REPEAT FOR MONDAY WITH SUNNY SKIES AND AFTERNOON TEMPS IN THE LOW TO
MID 80S.

&&

.AVIATION...VFR.

&&

.MARINE...
BUOY OBSERVATIONS CONTINUE TO SHOW WINDS N-NNE AT 15-20 KNOTS IN THE
OFFSHORE LEGS...BRINGING AN INCREASING FETCH DOWN THE GULF STREAM.
MODELS SUPPORT AT LEAST 15 KTS OVERNIGHT...SO WILL CONTINUE TO
ADVERTISE SMALL CRAFT EXERCISE CAUTION FOR THE GULF STREAM.
ELSEWHERE WINDS WILL BE 10-15 KTS WITH OCCASIONAL GUSTS TO 20 KTS.

&&

.FIRE WEATHER...
THOUGH SEVERAL OBSERVATION SITES ACROSS THE INTERIOR DROPPED BRIEFLY
TO 35% OR BELOW...ONLY LEESBURG SAW THE NECESSARY FOUR HOURS FOR RED
FLAG WARNING CONDITIONS. IF WINDS BACK A LITTLE MORE NW OVERNIGHT
AND INTO MONDAY...THEY WILL BE ABLE TO TAP INTO THE MUCH DRIER AIR
CONTINENTAL AIR MASS TO OUR NORTH AND BRING IN LOWER DEWPOINTS ON
MON. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE NORTHERN
INTERIOR COUNTIES ON MONDAY.
&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR INLAND VOLUSIA-NORTHERN
     LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...NONE.
&&

MOSES
Hazardous weather outlook, Oct 3, 5:50 AM EDT, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
550 AM EDT SUN OCT 3 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-031600-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
550 AM EDT SUN OCT 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
A MODERATE RIP CURRENT THREAT WILL EXIST AT THE BEACHES OF EAST
CENTRAL FLORIDA TODAY. CHECK CONDITIONS WITH BEACH PATROLS WHEN
ARRIVING AT THE BEACH AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD.

...WIND AND SEA IMPACT...
NORTH WINDS OF 15 TO 20 KNOTS WILL BUILD SEAS TO 6 FEET OVER THE
OFFSHORE WATERS OF VOLUSIA AND BREVARD COUNTIES. SMALL CRAFT
SHOULD EXERCISE CAUTION.

...FIRE WEATHER IMPACT...
LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL PRODUCE A FIRE DANGER
ACROSS LAKE...ORANGE...OSCEOLA...SEMINOLE AND INTERIOR VOLUSIA
COUNTIES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A LARGE HIGH PRESSURE RIDGE THAT PUSHED SOUTH FROM CANADA WILL
COVER THE MID SECTION OF THE COUNTRY THROUGH MID WEEK. NORTH TO
NORTHEAST WINDS WILL INCREASE AND BOATING CONDITIONS WILL
DETERIORATE...BECOMING HAZARDOUS ACROSS ALL OF THE WATERS BY
TUESDAY. ROUGH SURF AND RIP CURRENT THREATS WILL INCREASE AT THE
COAST.

LOW RELATIVE HUMIDITY WILL BE POSSIBLE ONCE AGAIN MONDAY AFTERNOON
ACROSS INTERIOR SECTIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 4:27 AM EDTSmall Craft AdvisoryMLB3 days

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.